MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED IMPLANT 3.25 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED IMPLANT 3.25 X 10MM; DENTAL IMPLANT
Model Number NT3210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant was removed due to perimplantitis.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).An osseotite® tapered implant 3.25 x 10mm (item nt3210) was received for investigation.Visual inspection of the as returned product identified evidence of wear from use that was significant enough so as to prevent reliable measurement of the product.There were noticeable gouges around the external threads and the collar, likely from the removal process.Also, the hex and the drive feature had presence of debris (dried blood).No pre-existing conditions were noted on the product experience report that could contribute to the event.Pictures or x-ray images were not provided to evaluate of periimplantitis.Device history record (dhr) review was completed for the subject lot number (2014120820).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance, which could have caused or contributed to the reported events was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.No definitive root cause was identified.Probable causes as per risk management file are listed above in the risk assessment summary.However, based on the investigation and risk review, the most likely cause for the reported event is external patient factors.

Brand Name
OSSEOTITE® TAPERED IMPLANT 3.25 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9400088
Report Number0001038806-2019-01504
Device Sequence Number19489671
Product Code DZE
UDI-Device Identifier00844868011965
UDI-Public(01)00844868011965(17)200109(10)2014120820(241)NT3210
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/09/2020
Device Model NumberNT3210
Device Catalogue NumberNT3210
Device Lot Number2014120820
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR